Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Period is late. Took Meprate. No change. Discomfort while urinating. Cause?

Hi, I didn't get my periods till now. Normally, I used to get my periods within 28-29 days. But now since I am planning for pregnancy, last couple of months I got delayed periods. This time, it is more than 40 days & yet not got periods. Doctor advised me to take meprate for 5 days (one pill per day). Today it's almost 9 days & I have still not got my periods. Also, while urinating, I get some sort of uneasiness & discomfort. What's the reason. Is there any side effects for this medicine. Pl. help me.
Asked On : Thu, 25 Apr 2013
Answers:  2 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
OBGYN 's  Response
Mar 2016

First of all, you need to undergo one blood test for beta-hCG and TVS scan at the earliest to rule out conception or pelvic pathology.

In exclusion of pregnancy, other reasons are hormonal imbalance (effect of the pill), mental stress/ depression, ovarian cyst, hypothyroid state, over wt/ loss, irregular diet habit, pelvic/ vaginal infection etc.

Following initial test reports, you need to consult with your gynecologist to proceed other relevant investigation like pelvic USG, hormone assay, prolactin level etc. Take proper medication according to etiology.

Take healthy diet with iron supplement, control body wt, avoid stress, maintain genital hygiene and take sound sleep. Good luck.
Answered: Tue, 25 Jun 2013
I find this answer helpful

 1 user finds this helpful

General & Family Physician Dr. Michelle Gibson James's  Response
HI, thanks for using healthcare magic

Meprate is a trade name for a medication called medroxyprogesterone. It has different uses including regulating ovulation and treatment in persons with irregular periods.

Like all medications there are potential side effects ( effects that can but may not occur) but urinary discomfort is not a known side effect.It is possible that these symptoms may be early indicators of an urinary tract infection, you may want to visit your doctor for an assessment.

The possible side effects are: headaches, numbness, confusion, swelling, weakness.

I hope this helps
Answered: Tue, 25 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor